Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 49, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 10, 2009, 8:52 PM CDT for 4 counties in Missouri. It took effect at Apr 11, 2009, 4:30 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 8:52 PM CDT (01:52 UTC)
- In effect from
- Apr 11, 2009, 4:30 AM CDT
- Expired
- Apr 11, 2009, 10:51 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 110152
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT FRI APR 10 2009
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAM...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-120152-
/O.NEW.KEAX.FL.W.0049.090411T0930Z-090412T1800Z/
/SNZM7.1.ER.090411T0930Z.090411T1200Z.090411T1800Z.NO/
852 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:45 PM FRIDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE
TO RISE TO NEAR 26.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 21.5 FRI 08 PM 26.5 SATURDAY MORNING
$$3 follow-up statements
000
WGUS83 KEAX 110323
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1023 PM CDT FRI APR 10 2009
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAM...
WAKENDA CREEK AT CARROLLTON
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
COOPER...LINN...LIVINGSTON...SALINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-120323-
/O.CON.KEAX.FL.W.0048.090412T0508Z-090414T0600Z/
/BLVM7.1.ER.090412T0508Z.090412T1800Z.090413T0600Z.NO/
1023 PM CDT FRI APR 10 2009
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE SATURDAY NIGHT TO LATE MONDAY NIGHT...OR UNTIL THE
WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 14.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND
CONTINUE TO RISE TO NEAR 24.5 FEET BY EARLY SUNDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 14.7E FRI 10 PM 24.5 EARLY SUNDAY AFTERNOON
$$
MOC033-041-115-117-120322-
/O.CON.KEAX.FL.W.0049.090411T0930Z-090412T1800Z/
/SNZM7.1.ER.090411T0930Z.090411T1200Z.090411T1800Z.NO/
1023 PM CDT FRI APR 10 2009
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:45 PM FRIDAY THE STAGE WAS 22.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE
TO RISE TO NEAR 26.5 FEET BY SATURDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY SATURDAY AFTERNOON.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 22.3 FRI 10 PM 26.5 SATURDAY MORNING
$$
MOC033-120322-
/O.EXT.KEAX.FL.W.0046.000000T0000Z-090412T1240Z/
/CAXM7.1.ER.090410T2037Z.090411T0600Z.090411T1240Z.UU/
1023 PM CDT FRI APR 10 2009
THE FLOOD WARNING CONTINUES FOR
THE WAKENDA CREEK AT CARROLLTON.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM FRIDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY MORNING.
* AT 16.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE
CREEK BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
WAKENDA CREEK
CARROLLTON 16 16.5 FRI 10 PM 16.7 EARLY SATURDAY MORNING
$$000
WGUS83 KEAX 111008
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CDT SAT APR 11 2009
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
WAKENDA CREEK AT CARROLLTON
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER NEAR BLUE LICK
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...SALINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-121008-
/O.CON.KEAX.FL.W.0048.090412T0508Z-090414T0600Z/
/BLVM7.1.ER.090412T0508Z.090412T1800Z.090413T0600Z.NO/
508 AM CDT SAT APR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM LATE TONIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:45 AM SATURDAY THE STAGE WAS ESTIMATED AT 22.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND
CONTINUE TO RISE TO NEAR 24.5 FEET BY EARLY SUNDAY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 22.2E SAT 05 AM 24.5 EARLY SUN AFTN
$$
MOC033-041-115-117-121007-
/O.EXT.KEAX.FL.W.0049.000000T0000Z-090412T1844Z/
/SNZM7.1.ER.090411T1734Z.090411T1800Z.090411T1844Z.NO/
508 AM CDT SAT APR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:45 AM SATURDAY THE STAGE WAS 24.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 26.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THIS AFTERNOON.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.2 SAT 05 AM 26.1 THIS AFTERNOON
$$
MOC033-121007-
/O.EXT.KEAX.FL.W.0046.000000T0000Z-090412T1421Z/
/CAXM7.1.ER.090410T2037Z.090411T1200Z.090411T1421Z.UU/
508 AM CDT SAT APR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE WAKENDA CREEK AT CARROLLTON.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 AM SATURDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 16.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE
CREEK BEGINS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
WAKENDA CREEK
CARROLLTON 16 16.8 SAT 04 AM 16.8 THIS MORNING
$$000
WGUS83 KEAX 111552
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 AM CDT SAT APR 11 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
GRAND RIVER NEAR SUMNER
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CARROLL...CHARITON...
LINN...LIVINGSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-111621-
/O.CAN.KEAX.FL.W.0049.000000T0000Z-090412T1844Z/
/SNZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1051 AM CDT SAT APR 11 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GRAND RIVER NEAR SUMNER.
* AT 9:45 AM SATURDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS CRESTING BELOW FLOOD STAGE AT 24.4 FEET.
THE RIVER WILL CONTINUE TO FALL TO 21.8 FEET BY SUNDAY MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.4 SAT 10 AM CRESTING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 4:37 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT FRI APR 10 2009
.DISCUSSION...
IMMEDIATE CONCERN IS THE FROST THREAT OVERNIGHT. COMBINATION OF
CLEAR SKIES...VERY LIGHT WINDS...AND UNSEASONABLY COOL AIR WILL
CREATE A FAVORABLE ENVIRONMENT FOR FROST OVERNIGHT. WILL NOT EXPAND
THE CURRENT ADVISORY AS THE NORTHERN CWA HAS NOT SEEN THE NECESSARY
ACCUMULATED HEATING DEGREE DAYS TO SPUR ABNORMAL EARLY SPRING GROWTH.
THERE WILL BE POCKETS OF SUB-FREEZING TEMPERATURES IN THE FAVORED
SHELTERED LOW LYING AREAS.
A RIDGE OF HIGH PRESSURE POKING INTO THE CWA WILL PROVIDE A
PRONOUNCED EASTERLY FLOW WHICH IS NOT A WARMING WIND. NORMALLY I
WOULD LOWER TEMPERATURES VS GUIDANCE BUT THE IMPROVED SUN ANGLE AND
DRY BOUNDARY LAYER SHOULD ALLOW WARMING FROM AROUND 850MB. SO ONLY
MADE MINOR ADJUSTMENTS DOWNWARD.
ATTENTION THEN TURNS TO THE STORM SYSTEM WHICH WILL BRING ANOTHER
ROUND OF SIGNIFICANT RAINFALL ON SUNDAY. WATER VAPOR SATELLITE
IMAGERY SHOWS THE UPPER SYSTEM JUST OFF THE SOUTHERN CA COAST. ALL
THE MODELS HAVE THE SAME GENERAL SOLUTION OF TRACKING THE SYSTEM
INTO NORTHERN MEXICO AND THEN LIFTING IT ENE THROUGH THE MID MO
VALLEY ON MONDAY. THE GFS IS THE FASTEST OF THE PROGS AND PREFER TO
GO WITH A SLOWER BLEND OF THE NAM/ECMWF/SREF. MAIN CONCERN IS THE
SYSTEM MAY ARRIVE SLOWER AS I DONT SEE A STRONG KICKER. MODELS
TYPICALLY HAVE PROBLEMS SAMPLING STORM SYSTEMS THAT ARE STILL OVER
THE OCEAN. DELAYED THE EASTWARD EXPANSION OF THE RAIN A BIT AND
SUSPECT FUTURE FORECASTS WILL NEED TO DELAY EVEN MORE. THE TRACK OF
THIS SYSTEM WILL BE SIMILAR TO LAST NIGHTS SYSTEM SO A BROAD
DEFORMATION ZONE OF RAIN WITH EMBEDDED THUNDER IS LIKELY TO AFFECT
THE CWA SUNDAY NIGHT. DUE TO LAST NIGHTS RAIN WHICH SATURATED SOME
HEADWATERS THE POTENTIAL FOR RIVER FLOODING WILL INCREASE. MAY NEED
TO ISSUE A FLOOD WATCH IN LATER SHIFTS.
MJ
MEDIUM RANGE (MONDAY-FRIDAY)...
MEDIUM RANGE MODELS DISPLAY GENERAL AGREEMENT REGARDING THE OVERALL
HEMISPHERIC FLOW PATTERN EARLY IN THE PERIOD...HOWEVER LARGE
DIFFERENCES ARISE IN THE POSITION AND TIMING OF INDIVIDUAL WAVES
THROUGH THE END OF THE PERIOD TO YIELD A BELOW AVERAGE CONFIDENCE TO
THIS FORECAST. CURRENT SPLIT FLOW PATTERN OVER THE CONUS WILL
CONTINUE THROUGHOUT THIS MEDIUM RANGE...WITH A BLOCKED NRN STREAM
CHARACTERIZED BY POSITIVE HEIGHT ANOMALIES CENTERED NEAR HUDSON
BAY...THE ALEUTIAN ISLANDS...AND NORTH ATLANTIC ONLY SLIGHTLY
READJUSTING AT THE VERY END OF THE PERIOD. SRN STREAM CAN BE
DESCRIBED AS PROGRESSIVE IN NATURE WITH WAVES BREAKING OFF THE
DOWNSTREAM NEGATIVE HEIGHT ANOMALY OVER THE GULF OF ALASKA...AND
ACROSS THE CNTRL CONUS FILLING INTO A NERN CONUS MEAN TROUGH
POSITION. THE SLIGHT READJUSTMENT TO THE PATTERN (SEE MORE BELOW)
MAY CAUSE DIGGING TROUGHS TO ALIGN MORE EAST OF THE LOWER MISSOURI
RIVER VALLEY WITH TIME...THOUGH THE DAILY OSCILLATION OF NEAR
AVERAGE TO BELOW AVERAGE TEMPERATURES...AND EXPECTED PERIODIC
PRECIPITATION LOOKS TO CONTINUE IN THIS PERIOD. PREFERRED A SLOWER
VERSION OF THE OPERATIONAL GFS...CLOSE TO THE GFS ENSEMBLE MEAN FOR
THIS MEDIUM RANGE PACKAGE...AS OPPOSED TO THE OUTLYING RECENT 12Z
ECMWF (SEE MORE BELOW).
REGARDING THE PARTICULARS...A DEEP CLOSED MIDLEVEL CIRCULATION WILL
CUT THROUGH CNTRL MISSOURI DURING THE DAY MONDAY. THE COMBINATION OF
THETA-E ADVECTION/ISENTROPIC LIFT AND DIV-Q WILL LIKELY PRODUCE A
COUPLE WELL DEFINED DEFORMATION BANDS THROUGH THE CWA (QUITE SIMILAR
TO PROCESSES THAT TOOK PLACE EARLIER TODAY). HAVE PUSHED POPS HIGHER
ACROSS MUCH OF THE AREA...WITH ONLY MINOR TIMING AND POSITIONING
UNCERTAINTIES PRECLUDING STRONG CATEGORICAL MENTION. PROGRESSIVE
SOUTHERN STREAM WILL ALLOW HIGH AMPLITUDE MIDLEVEL RIDGING TO FORCE
SFC PRESSURE RISES...ISENTROPIC DOWNGLIDE...AND SUBSIDENCE THROUGH
THE PLAINS TUESDAY AND MUCH OF WEDNESDAY. H8 TEMPERATURES IN THE +1C
TO +3C RANGE TUESDAY SHOULD KEEP HIGH TEMPS SLIGHTLY BELOW
CLIMO...AND HAVE HEDGED THE FORECAST TOWARDS THE LOWER END OF
ENSEMBLE GUIDANCE...WHILE INCREASING H8 TEMPS TOWARDS THE +5C TO +7C
RANGE WEDNESDAY JUSTIFIES HIGHS NEAR CLIMO...AND AT THE ENSEMBLE
AVERAGE.
THE NEXT WAVE BREAKS FROM THE PACIFIC NW INTO THE NRN ROCKIES
THURSDAY NIGHT...WITH MODELS FORECASTING A REALIGNMENT OF NRN STREAM
BLOCKING...AND AN ADJUSTMENT TO THE PREFERRED REGION OF MATURING
DEEP LAYER CYCLOGENESIS (POSSIBLY THE MID MISSISSIPPI RIVER VALLEY
VERSUS CURRENT REGION FROM THE SRN/CNTRL PLAINS). THIS IS WHERE
SEVERAL GLOBALLY LINKED SUBSEASONAL MEASURES COME INTO PLAY...AND
LEAD TO LARGE SKEPTICISM ON MODEL OUTPUT. IT IS INTERESTING TO
NOTE...NOT COINCIDENTLY...THAT THE CURRENT ACTIVE CONUS PATTERN HAD
DEVELOPED IN CONCERT WITH A REEMERGENCE OF A MODERATE TO STRONG
MADDEN-JULIAN OSCILLATION MEASURE (MOST NOTABLY IN H2 VELOCITY
POTENTIAL AND H8 WIND ANOMALIES). OVER THE PAST SEVERAL
WEEKS...NEGATIVE H2 VELOCITY POTENTIAL AND UPPER LEVEL ELY WIND
ANOMALIES HAVE PERSISTED ALONG THE EQUATOR ACROSS THE WRN
HEMISPHERE...WHILE ZONALLY ORIENTED BAROCLINIC WAVES HAVE ABOUNDED
IN THE MIDLATITUDES...FORCING AN ENHANCEMENT OF THE SUBTROPICAL
JET...AND A GENERAL SEPARATION FROM THE NRN STREAM STILL DICTATED BY
LA-NINA/LIKE NEGATIVE ATMOSPHERIC ANGULAR MOMENTUM. THE RESULTS FROM
THIS MECHANISM ARE NOW BEING FELT ACROSS MOST OF THE GLOBE...WITH
NUMEROUS LOWER LATITUDE CUTOFF-TYPE SHORTWAVES SPILLING UNDER
BLOCKED FLOW. HOWEVER...NEGATIVE H2 VELOCITY POTENTIALS HAVE
PROGRESSED INTO THE INDIAN OCEAN BASIN...WITH IR SATELLITE IMAGERY
SHOWING THE FIRST SIGNS OF ENHANCED TROPICAL CONVECTIVE DEVELOPMENT.
IF A TYPICAL MJO LIFECYCLE WERE TO CONTINUE (AND THERE ARE LITTLE
SIGNS THAT IT WOULD NOT)...NEGATIVE OUTGOING LONGWAVE RADIATION
ANOMALIES WOULD APPEAR ACROSS THE INDIAN OCEAN WITH ELY H8 WIND
ANOMALIES READILY DEVELOPING ACROSS THE CNTRL/WRN EQUATORIAL
PACIFIC. THIS LIFECYCLE WOULD THEN PERTURB THE MIDLATITUDE FLOW
ACROSS THE PACIFIC BY MERIDIONAL WAVE DISPERSIONS...WITH AN
INCREASING NEGATIVE AAM TENDENCY...LEADING TO MORE LONGWAVE
TROUGHING ACROSS THE CNTRL PACIFIC BASIN...AND TENDENCY FOR MORE
DOWNSTREAM RIDGING ACROSS THE CONUS (AT LEAST INITIALLY). AT THE
SAME TIME...THERE IS THE DISTINCT POSSIBILITY THAT SUBTROPICAL JET
ACTIVITY WOULD SINK TO LOWER LATITUDES WITH INCREASING POSITIVE H2
VELOCITY POTENTIAL ACROSS THE EQUATORIAL WRN HEMISPHERE.
OPERATIONAL ECMWF CONTINUES TO BREAK CONTINUITY BETWEEN INDIVIDUAL
RUNS...WITH THE 12Z CYCLE RECEIVING NO SUPPORT FROM ANY OF THE GFS
ENSEMBLE MEMBERS (PLACING A WEAKENING CUTOFF TROUGH IN THE FORM OF A
REX BLOCK OVER THE ROCKIES VERSUS THE GFS IDEA OF DEEP MERIDIONAL
TROUGHING OVER THE OHIO RIVER VALLEY). WHILE DISCOUNTING THIS ECMWF
RUN FOR THE TIME BEING...IT WOULD NOT BE OUT OF THE QUESTION TO SEE
SOME SORT OF WEAK REX BLOCK DEVELOP OUT WEST GIVEN THE ABOVE
REASONING OF REALIGNED FLOW AND SIGNIFICANTLY REDUCED SUBTROPICAL
JET INPUT...AND LIKELIHOOD OF NRN STREAM RIDGING BECOMING DAMPENED
AND RETROGRESSIVE. THE KEY MAY BE THE STRENGTH AND MAINTENANCE OF
TRAILING JET ENERGY COMING ONSHORE MIDWEEK IN ORDER TO UNDERCUT THE
HIGH AMPLITUDE RIDGE AND FILL A LOWER HEIGHT POSITION ALONG THE ERN
SEABOARD. REGARDLESS...GIVEN THE CURRENT COMPLEX SHORT WAVELENGTH
FLOW PATTERN...ALONG WITH THE EVOLVING SUBSEASONAL INPUTS...FEEL
MEDIUM RANGE MODELS WILL STRUGGLE MIGHTILY FOR THE NEXT SEVERAL DAYS
FOR THE END OF NEXT WEEK THROUGH NEXT WEEKEND.
21
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS FOR THIS FORECAST PERIOD. RAIN HAS
ENDED AND AS THE WRAP AROUND CLOUD COVER DEPARTS TO THE EAST WILL
EXPECT SKIES TO CLEAR OFF THIS AFTERNOON. DOUBLE DIGIT NORTHERLY
WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AS THE PRESSURE
GRADIENT RELAXES. THEN EXPECT LIGHT WINDS FOR THE REST OF THE
FORECAST.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM SATURDAY TO 8 AM SATURDAY FOR
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FROST ADVISORY FROM 3 AM SATURDAY TO 8 AM SATURDAY FOR
KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Apr 10, 1:06 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT FRI APR 10 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEAR SKIES...LIGHT WINDS AND COLDER AIR MOVING IN TONIGHT WILL LEAD TO AREAS OF FROST BY MORNING. A FROST ADVISORY IS IN EFFECT TONIGHT FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STRONG STORM SYSTEM WILL AFFECT MISSOURI AND EASTERN KANSAS BEGINNING SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY. A FEW THUNDERSTORMS MAY BE EMBEDDED WITH THE RAIN SUNDAY NIGHT OVER AREAS SOUTH OF A KANSAS CITY TO MACON LINE. HOWEVER...NO SEVERE WEATHER IS EXPECTED. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE. DUE TO A BROAD AREA OF 1 TO 2 INCH RAINS THURSDAY NIGHT FROM EXTREME EAST CENTRAL KANSAS TO BETWEEN MACON AND FAYETTE...THE GROUND HAS BECOME NEARLY SATURATED. SO...ANY MODERATE AMOUNTS OF RAINFALL WITH THIS NEXT SYSTEM COULD RESULT IN ELEVATED RIVER AND STREAM LEVELS WHICH COULD LEAD TO SOME FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:58 PM CDT | River Flood Warning | EAX | Cooper, Saline | 36 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.